MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a trailblazer to treat a severely calcified lesion in the mid left common iliac artery.The artery had little tortuosity.The ifu was followed.It was reported that the tip of the device broke off and had to be snared.The procedure was aborted.
 
Additional Manufacturer Narrative
Additional information: a 5fr non-medtronic sheath was used.No resistance was encountered during advancement.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection of the catheter revealed dried biological material occluded the entire length.All marker bands were accounted for on the catheter visual inspection of the catheter distal tip reveal no abnormalities or deformity.A kink was observed on the catheter shaft approximately 18mm proximal from the distal tip.The catheter total working length was measure to 135mm.A known good sc-035-135 catheter from analysis lab was measured in comparison with the returned trailblazer catheter to verify total length , marker placement and tip abnormalities: both devices radiopaque markers were observed in their respective locations and are 5cm apart per the product requirements indication of 5cm.Both devices were total lengths measured to 135cm.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8491516
Report Number2183870-2019-00165
Device Sequence Number1471252
Product Code DQY
UDI-Device Identifier00821684073957
UDI-Public00821684073957
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Catalogue NumberSC-035-135
Device Lot NumberA765176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/08/2019
06/24/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/03/2019
06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;